| Catalog Number |
1000 |
| Medical Device Problem Code |
Arcing of Electrodes (2289)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/12/2025.B3: unknown; captured as awareness date.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure where the surgeon felt an electric current going through the instrument.The instrument was handed to the pa, who also experienced the sensation.They set the instrument down, and it subsequently set a wet sponge on fire.No patient or user consequences were reported.The generator was sent to biomed for troubleshooting.Biomed stated that the department disposed of the grounding pad but kept the instrument.They are unsure of the exact instrument type.
Additional Manufacturer Narrative
(b)(4).Date sent 8/19/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4) date sent: 9/11/2025.Investigation summary per service manual operational and diagnostic analysis did not confirm the reported electric current or fire.The unit passed all functional tests and is fully operational.No further investigation will be conducted on this complaint.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.